MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS ACCESS SET; DYB INTRODUCER, CATHETER
Catalog Number MPIS-502-NT-U-SST
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during a thrombectomy of a fistula, the wire of the micropuncture transitionless access set "fell apart" where it meets the floppy end.There was no calcification, scarring, tortuous anatomy nor was there angulation of the patient's anatomy reported.The separated device portion was snared and successfully removed from the patient's anatomy.The procedure was completed without any further issue.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation: evaluation: a review of the dimensional verification, complaint history, device history record, documentation, drawing, manufacturing instructions, quality control, specifications, and a visual inspection and functional evaluation of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed the presence of a kink in the wire guide, which occurred a distance of approximately 7 mm from the distal tip.The weld ball was observed to be intact and centered at the distal end.The proximal end of the device appeared to be flattened and not round.Biomatter was present on the device.The mandril was not returned with the rest of the device.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.A failure related subassembly had two nonconformances which were related to the failure mode; however, these units were either reworked or scrapped and not replaced.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.Measures are being conducted to address this failure mode.We will continue to monitor for similar complaints.Per the risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7587905
Report Number1820334-2018-01647
Device Sequence Number19388456
Product Code DYB
UDI-Device Identifier00827002562028
UDI-Public(01)00827002562028(17)210322(10)8687337
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberMPIS-502-NT-U-SST
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/31/2018
Supplement Date Received by Manufacturer06/29/2018
Initial Report FDA Received Date06/11/2018
Supplement Report FDA Received Date07/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;